MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-8-40-135
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a protege rx stent to treat the common carotid artery in a patient.There were no abnormalities reported in relation to anatomy.Embolic protection was used.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device prepped per the ifu without issue.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock pin was removed during ifu preparation.It is reported the stent was partially pre-deployed in vivo during procedure following ifu, so it could not be used.It is unknown if intervention was required to remove the stent from the patient's vessel.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Device evaluation the device was received with the touhy-borst tight.The device was received with approximately 3mm of the stent was exposed and the stent confirmed as 40mm.The tuohy-borst was loosened and attempted to retract the stent back into the catheter.The distal struts caught up on the distal rim of the catheter and could not be retracted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11788859
Report Number2183870-2021-00166
Device Sequence Number4043290
Product Code NIM
UDI-Device Identifier00821684038611
UDI-Public00821684038611
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberSECX-8-40-135
Device Catalogue NumberSECX-8-40-135
Device Lot NumberA844687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1